Top
10
Doctor insights on: How Much Lamictal Should You Take For Bipolar

Share
1

1
Is lamictal the best thing to take for bipolar disorder?

Is lamictal the best thing to take for bipolar disorder?

Lamictal: Lamictal is one of several meds which are fda approved for bipolar. There is no one best med for every patient. This has to be decided by a patient and the doctor or nurse practitioner. Lithium, depakote, tegritol and most of the atypical antipsychotics are the other choices for treating bipolar disorder. ...Read more

See 2 more doctor answers
Dr. Alan Ali
1,718 doctors shared insights

Bipolar Disorder (Definition)

Also known as manic-depressive illness, bipolar disorder is a brain disorder that in its most severe form causes dramatic shifts in mood, from mania to depression. Symptoms of mania include markedly elevated mood and energy, reduced sleep and a reduced need for sleep, racing thoughts, and grandiose ideas. When mood changes are severe, psychotic ideation may be present. Symptoms of depression can include low energy, feeling sad, feelings of guilt and hopelessness that are out of proportion to the patient's actual situation, low motivation, inability to experience pleasure, and suicidal ideation. Sleep may be increased, and concentration may be impaired. Some manic patients may be extremely irritable rather than euphoric. Less severe but clearly abnormal mood ...Read more


2

2
Forgot to take my Evening dose of Lamictal 100 mg 2 days in a row. This Dangerous for the body? I have Bipolar. Take 100 mg morning and 100 mg evening

Forgot to take my Evening dose of Lamictal 100 mg 2 days in a row. This Dangerous for the body? I have Bipolar. Take 100 mg morning and 100 mg evening

MEDICATION QUESTION: Only two doses... not likely, however, I would suggest talking with your doctor about effective strategies to improve consistency. After all inappropriate dosing of medication accounts for millions of injuries, complications & hospitalizations every year. ...Read more

4

4
I'm bipolar 1 and take lamictal 150 mg and topamax 100mg is this enough medicine to keep my moods stable?

I'm bipolar 1 and take lamictal 150 mg and topamax 100mg is this enough medicine to keep my moods stable?

Possibly: Bipolar I (older term is manic-depressive) is a serious psychiatric disorder. You should be seen regularly by a psychiatrist to best answer your question. Goal of meds is to control extremes of mood swings and restore more normal functioning. Meds are individualized, so this combination may be fine for you. But be safe and keep regular appointments with prescribing doc, who should know you well. ...Read more

5

5
I have bipolar disorder i take medications zyprexa, (olanzapine) lamictal and Depakote 500 e.R and i smoked hash weed with medications sometimes i need an advice?

I have bipolar disorder i take medications zyprexa, (olanzapine) lamictal and Depakote 500 e.R and i smoked hash weed with medications sometimes i need an advice?

Bipolar Treatment: The research clearly shows that people suffering from bipolar disorder have the best outcomes with a combination of medication and psychotherapy. Psychotherapy should occur for an hour at least 1 or 2 times a month and sometimes more often during the course of treatment. Such treatment by good doctors can result in excellent outcomes. Smoking weed or hash is not associated with good outcomes. ...Read more

See 1 more doctor answer
6

6
Can lamictal cause sever arm pain from one pil?I took it once&couldnt mov my arm for 4days so i stoped it m diagnosed w bipolar shoud i take it again?

Can lamictal cause sever arm pain from one pil?I took it once&couldnt mov my arm for 4days so i stoped it m diagnosed w bipolar shoud i take it again?

Do not take again: The pdr mentions muscle pain and paralysis as a rare side effect noted when studies for all conditions it is approved for were looked at together. If it were me, i would not take it again. Contact your psychiatrist to discuss this turn of evens as soon as possible so that other alternatives can be worked out. ...Read more

See 1 more doctor answer
7

7
My mom is bipolar and takes lamictal and risperdal. Will lyrica (pregabalin) have a negative impact?

Probably: The combination of Lyrica (pregabalin) and Risperdal can increase your mother's risk of side effects that both drugs share, including: sedation (sleepiness) psychomotor impairment (problems with her thinking). ...Read more

See 1 more doctor answer
8

8
I take 400 mg lamictal 40 Paxil (paroxetine) .5-1 clonopin for bipolar/anxiety. Slept well at first now restless at night and nap 2-4 hrs. During the day. Help!

I take 400 mg lamictal 40 Paxil (paroxetine) .5-1 clonopin for bipolar/anxiety. Slept well at first now restless at night and nap 2-4 hrs. During the day. Help!

See below: Please consult your prescribing provider to help you figure out what's happening with your medication (s). Also, napping 2-4 hours during the day might interfere with your night sleep. ...Read more

See 1 more doctor answer
9

9
Can I take probiotics with my meds for BiPolar II,Cymbalta (duloxetine) and Lamictal, or does that risk increasing Seratonin levels?

Can I take probiotics with my meds for BiPolar II,Cymbalta (duloxetine) and Lamictal, or does that risk increasing Seratonin levels?

Probably fine: The major concern with Bipolar medications is the pharmacological interaction that might occur. Because probiotics act locally in the gut, there is no reason to not take them. That said, I'm unsure if they will help you in any way ... But they should be ok to take with Cymbalta (duloxetine) & Lamictal. ...Read more

10

10
I take 5mg saphris (asenapine) and 100mg lamictal for my bipolar diorder. I have noticed that i roll my toungue in my mouth and march in place. I am concerned.

EPS and akathesia: Saphris (asenapine) is an antipsychotic that may cause irritation to an area of the brain making your muscles respond abnormally to nerve enervation. This is what is behind rolling your tongue around in your mouth. The "marching in place", is called akathisia, this term refers to a sense of "inner restlessness". These are both side effects of saphris, (asenapine) i would recommend you havthis discontinued. Maybe you were bipolar disorder could be managed alone with therapeutic levels of l amic tal, above 200 mg a day. ...Read more

See 1 more doctor answer
Dr. Donald Jacobson
738 doctors shared insights

Manic Depressive Disorder (Definition)

Though depression is not required for diagnosis most people have both manic and depressive episodes and may have mixed episodes with features of both. Length of episodes vary, but are separated by "normal" periods of emotion and behavior. See my answers to similar ...Read more


Lamictal (Definition)

Lamictal (lamotrigine) is an anti-epileptic medication, also called an anticonvulsant. Lamictal is used either alone or in combination with other medications to treat epileptic seizures ...Read more